MAUDE Adverse Event Report: Instrumentation Laboratory Co. GEM Premier 5000; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH

Instrumentation Laboratory Co. GEM Premier 5000; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH
Catalog Number 00055430010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2026
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2026, the customer reported a delay in obtaining lactate testing results on a gem 5000 analyzer located in the he emergency department.The customer stated that a patient death had occured follwoing a delay in obtaining lactate results, as lactate could not be measured in the er and testing had to be delayed until the patient reached the icu.
 
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon investigation completion.

Brand Name
GEM Premier 5000
Common Device Name
ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH
Manufacturer (Section D)
Instrumentation Laboratory Co.
180 hartwell road
bedford MA 01730 -244
Manufacturer (Section G)
Instrumentation Laboratory Co.
180 hartwell road
bedford MA 01730 -244
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730--244
MDR Report Key50236251
Report Number1217183-2026-00016
Device Sequence Number10273384
Product Code CHL
UDI-Device Identifier08426950807759
UDI-Public(01)08426950807759
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number00055430010
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown